Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 21, 2019, 4:03 AM CST for 17 counties in Kansas. It took effect at Jan 21, 2019, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2019, 4:03 AM CST (10:03 UTC)
- In effect from
- Jan 21, 2019, 12:00 PM CST
- Expired
- Jan 21, 2019, 7:46 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 75 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS73 KICT 211003 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 403 AM CST Mon Jan 21 2019 KSZ067>072-082-083-091>096-098>100-220015- /O.NEW.KICT.WI.Y.0002.190121T1800Z-190122T0300Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 403 AM CST Mon Jan 21 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from noon today to 9 PM CST this evening. * Winds...South around 30 mph with gusts up to 40 mph. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
2 follow-up statements
472 WWUS73 KICT 212107 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 307 PM CST Mon Jan 21 2019 KSZ067>072-082-083-091>096-098>100-220300- /O.CON.KICT.WI.Y.0002.000000T0000Z-190122T0300Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 307 PM CST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...South around 30 mph with gusts up to 40 mph. * Impacts...include sudden and strong gusts which may impact travel, especially on east-west oriented roads and highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Vaughan
227 WWUS73 KICT 220146 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 746 PM CST Mon Jan 21 2019 KSZ067>072-082-083-091>096-098>100-220300- /O.CAN.KICT.WI.Y.0002.000000T0000Z-190122T0300Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 746 PM CST Mon Jan 21 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Wind Advisory. The sustained winds and wind gusts have dropped below advisory criteria. As such, the wind advisory has been canceled. $$ Metzger
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:32 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 21, 3:32 AM CST, 31 minutes before
Area Forecast Discussion National Weather Service Wichita KS 332 AM CST Mon Jan 21 2019 .SHORT TERM...(Today through Wednesday night) Issued at 331 AM CST Mon Jan 21 2019 Water vapor imagery shows the next shortwave to affect our area tracking over the Great Basin with the shortwave that brought us our rain/snow Fri, departing the northeast CONUS. At the surface, lee troughing continues to strengthen. Pressure gradient will continue to strengthen today as surface low continues to deepen over eastern CO. This will result in strong south winds by this afternoon, with sustained speeds 30 mph common with gusts around 40 mph. Went ahead and ran with a wind advisory for this afternoon and also extended it into the evening as the gradient continues to strengthen. With the bulk of the saturation in the low levels and good isentropic lift right off the surface, confidence is high that we are looking at drizzle late tonight, mainly for southeast KS. By 12z Tue, vort max will extend from central Nebraska into NM with surface low situated over north central Kansas. Winter precip associated with deformation zone will primarily be over Nebraska/northwest KS Tue morning. Much colder air will start to spill into central KS Tue morning with the strong cold front making it through the forecast area by early Tue evening. With the bulk of the mid level saturation for cloud ice staying north and west of the forecast area, feel that freezing drizzle maybe the main concern as cold air quickly saturates the low levels. Not out of the question to also get a few hours of snow as saturated low levels get close to the -10c range Tue afternoon. Not planning on running with a winter weather advisory at this time, but not out of the question a few counties could be added to one in central KS if the freezing drizzle potential continues to look decent. Cold air doesn't look to stick around too long as we get back to seasonal temps by Wed. .LONG TERM...(Thursday through Sunday) Issued at 331 AM CST Mon Jan 21 2019 Models remain consistent in carving out a very pronounced upper trough from Ontario down across the Plains Thu into Thu night. This will allow a strong arctic front to push through the area Thu. Confidence is low on how far west and how quick the cold air will be to move out. At this time there is some model agreement that the really cold arctic air will remain just northeast of the forecast area Fri into Sat, but this could change as medium range models get a better handle on airmass. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1136 PM CST Sun Jan 20 2019 Some MVFR and some IFR conditions are expected to across the northern parts of the region. This primarily expected to affect the RSL and SLN terminals with SLN likely to be in and out of the lower ceilings. VFR conditions are expected to return region wide. Winds are expected to pick up during the day. By the evening, the surface winds will subside some but not much. However, a low level jet will develop over the region. This low level jet will be rather strong setting up a significant low level wind shear conditions to develop. This low level wind shear will likely begin around 00Z tomorrow and become stronger during the late evening. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 46 39 42 21 / 0 10 20 0 Hutchinson 44 37 39 20 / 10 10 20 10 Newton 44 38 40 19 / 0 10 20 10 ElDorado 44 39 42 20 / 0 20 20 0 Winfield-KWLD 48 41 44 21 / 0 20 20 0 Russell 41 28 29 18 / 10 20 30 10 Great Bend 43 30 30 20 / 10 10 20 10 Salina 42 35 36 19 / 10 20 20 10 McPherson 43 37 39 19 / 10 10 20 10 Coffeyville 46 41 51 22 / 0 30 40 10 Chanute 44 39 49 20 / 0 30 50 10 Iola 43 38 47 20 / 0 30 50 10 Parsons-KPPF 45 40 50 21 / 0 30 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 9 PM CST this evening for KSZ067>072-082-083-091>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...ELM
Hazardous weather outlook, Jan 20, 3:54 PM CST, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 354 PM CST Sun Jan 20 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 354 PM CST Sun Jan 20 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Very High Grassland Fire Danger may develop across southeast Kansas on Monday afternoon. A light wintry mix will be possible across central and south central Kansas on Tuesday with very light accumulations possible. Very high grassland fire danger is possible on Thursday afternoon in south central Kansas. Wind chills near or slightly below zero are possible overnight Thursday night into early Friday morning in southeast Kansas. There's a slight chance of light snow for southeast Kansas Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:14 PM CST | Winter Weather Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.